Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 50, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 21, 2019, 1:26 AM EDT for Hancock County, Ohio. It took effect at Apr 21, 2019, 2:00 AM EDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2019, 1:26 AM EDT (05:26 UTC)
- In effect from
- Apr 21, 2019, 2:00 AM EDT
- Expired
- Apr 21, 2019, 11:08 AM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 160 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blanchard River at Findlay (FDYO1). The gauge peaked at 8.66 ft at Apr 22, 2019, 10:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13.5 ft
- Major stage
- 14.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04189000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
670
WGUS41 KCLE 210526
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
126 AM EDT Sun Apr 21 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Blanchard River Near Findlay
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC063-211326-
/O.NEW.KCLE.FL.W.0050.190421T0600Z-190422T0000Z/
/FDYO1.1.ER.190421T0600Z.190421T1200Z.190421T1800Z.NO/
126 AM EDT Sun Apr 21 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Blanchard River Near Findlay
* until this evening.
* At 1 AM the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage early this morning and rise to
near 11.3 feet later this morning. The river will fall below flood
stage by this afternoon.
* At 11.0 feet...Flooding impacts areas near Riverside Park and East
Main Cross Street in the City of Findlay.
&&
LAT...LON 4107 8388 4106 8354 4098 8353 4098 8358
4101 8359 4101 8388
$$3 follow-up statements
380
WGUS81 KCLE 211056
FLSCLE
Flood Statement
National Weather Service Cleveland OH
656 AM EDT Sun Apr 21 2019
...The flood warning is cancelled for the following rivers in Ohio...
Black River At Elyria
Eagle Creek Above Findlay
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Blanchard River Near Findlay
Scioto River Near Larue
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-211856-
/O.CON.KCLE.FL.W.0046.000000T0000Z-190422T1030Z/
/WDVO1.1.ER.190419T2317Z.190421T1030Z.190422T0430Z.NO/
656 AM EDT Sun Apr 21 2019
The flood warning continues for
The Portage River At Woodville.
* Until Monday morning.
* At 6:30 AM Sunday the stage was...10.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* The river will fall to below flood stage by late tonight.
* At 11.0 feet...Water over State Route 105 in Sandusky County. Water
near homes on Water, Bierley, and Bridge Streets in Pemberville.
The river floods Trail Marker Park up to Erie Street in Woodville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC093-211126-
/O.CAN.KCLE.FL.W.0047.000000T0000Z-190421T1648Z/
/ELRO1.1.ER.190420T1442Z.190420T2330Z.190421T0815Z.NO/
656 AM EDT Sun Apr 21 2019
The flood warning is cancelled for
The Black River At Elyria.
* At 6:15 AM Sunday the stage was...9.1 feet.
* Flood stage is 9.5 feet.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township
along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC063-211856-
/O.CON.KCLE.FL.W.0050.000000T0000Z-190422T0000Z/
/FDYO1.1.ER.190421T0630Z.190421T1200Z.190421T1800Z.NO/
656 AM EDT Sun Apr 21 2019
The flood warning continues for
The Blanchard River Near Findlay.
* Until this evening.
* At 6:00 AM Sunday the stage was...11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will rise to near 11.3 feet this morning. The river
will fall below flood stage this afternoon.
* At 12.0 feet...Water impacts River Street and Apple Alley on the
west side of Findlay, Blanchard Street between Sandusky and Main
Cross, and several streets south of Clinton Court near Riverside
Park.
&&
LAT...LON 4107 8388 4106 8354 4098 8353 4098 8358
4101 8359 4101 8388
$$
OHC101-211856-
/O.CON.KCLE.FL.W.0049.000000T0000Z-190422T1000Z/
/LARO1.1.ER.190420T2233Z.190421T0715Z.190422T0400Z.NO/
656 AM EDT Sun Apr 21 2019
The flood warning continues for
The Scioto River Near Larue.
* Until Monday morning.
* At 6:00 AM Sunday the stage was...11.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will rise to near 11.7 feet by this morning. The river
will fall below flood stage late tonight.
* At 12.0 feet...Flooding occurs in lowland areas south of the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC063-211126-
/O.CAN.KCLE.FL.W.0048.000000T0000Z-190421T2330Z/
/FECO1.2.ER.190420T1637Z.190421T0445Z.190421T0909Z.UU/
656 AM EDT Sun Apr 21 2019
The flood warning is cancelled for
The Eagle Creek Above Findlay.
* At 6:00 AM Sunday the stage was...8.4 feet.
* Flood stage is 9.0 feet.
* At 9.0 feet...Eagle Creek will overrun its banks and begin to
inundate portions of Fremont and Graceland Avenue. Water will
inudate a field near Rosemont Drive.
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$142
WGUS81 KCLE 211418
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1018 AM EDT Sun Apr 21 2019
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Blanchard River Near Findlay
Scioto River Near Larue
Scioto River Near Prospect
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-212218-
/O.EXT.KCLE.FL.W.0046.000000T0000Z-190422T2320Z/
/WDVO1.1.ER.190419T2317Z.190421T1800Z.190422T1720Z.NO/
1018 AM EDT Sun Apr 21 2019
...Flood warning extended until Monday evening...The flood warning
continues for
The Portage River At Woodville.
* Until Monday evening.
* At 9:30 AM Sunday the stage was...10.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* The river will rise to near 10.8 feet by this afternoon. The river
will fall below flood stage Monday afternoon.
* At 11.0 feet...Water over State Route 105 in Sandusky County. Water
near homes on Water, Bierley, and Bridge Streets in Pemberville.
The river floods Trail Marker Park up to Erie Street in Woodville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC063-211920-
/O.EXT.KCLE.FL.W.0050.000000T0000Z-190421T1920Z/
/FDYO1.1.ER.190421T0630Z.190421T1200Z.190421T1320Z.NO/
1018 AM EDT Sun Apr 21 2019
...Flood warning extended until this afternoon...The flood warning
continues for
The Blanchard River Near Findlay.
* Until this afternoon.
* At 8:00 AM Sunday the stage was...11.2 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by early afternoon
morning.
* At 12.0 feet...Water impacts River Street and Apple Alley on the
west side of Findlay, Blanchard Street between Sandusky and Main
Cross, and several streets south of Clinton Court near Riverside
Park.
&&
LAT...LON 4107 8388 4106 8354 4098 8353 4098 8358
4101 8359 4101 8388
$$
OHC101-212218-
/O.EXT.KCLE.FL.W.0049.000000T0000Z-190422T0300Z/
/LARO1.1.ER.190420T2233Z.190421T0715Z.190421T2100Z.NO/
1018 AM EDT Sun Apr 21 2019
...Flood warning extended until this evening...The flood warning
continues for
The Scioto River Near Larue.
* Until this evening.
* At 10:00 AM Sunday the stage was...11.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by late this afternoon.
* At 12.0 feet...Flooding occurs in lowland areas south of the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC101-212218-
/O.EXT.KCLE.FL.W.0051.190421T2100Z-190423T0900Z/
/PRGO1.1.ER.190421T2100Z.190422T1200Z.190423T0300Z.NO/
1018 AM EDT Sun Apr 21 2019
...Flood warning extended until late Monday night...The flood warning
continues for
The Scioto River Near Prospect.
* From late this afternoon until late Monday night.
* At 10:00 AM Sunday the stage was...8.8 feet.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast to rise abvoe flood stage by late this afternoon and rise
to near 9.7 feet by Monday morning. The river will fall below flood
stage by Monday night.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect.
Flooding occurs near Elm Street in northern parts of Prospect.
&&
LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324
$$
BM187
WGUS81 KCLE 211508
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1108 AM EDT Sun Apr 21 2019
...The flood warning is cancelled for the following rivers in Ohio...
Blanchard River Near Findlay
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC063-211538-
/O.CAN.KCLE.FL.W.0050.000000T0000Z-190421T1920Z/
/FDYO1.1.ER.190421T0630Z.190421T1200Z.190421T1330Z.NO/
1108 AM EDT Sun Apr 21 2019
The flood warning is cancelled for
The Blanchard River Near Findlay.
* At 11:00 AM Sunday the stage was...10.8 feet.
* Flood stage is 11.0 feet.
* At 11.0 feet...Flooding impacts areas near Riverside Park and East
Main Cross Street in the City of Findlay.
&&
LAT...LON 4107 8388 4106 8354 4098 8353 4098 8358
4101 8359 4101 8388
$$
BMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 21, 12:29 AM EDT, 57 minutes earlier.
Area forecast discussion, Apr 21, 12:29 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Cleveland OH 1229 AM EDT Sun Apr 21 2019 .SYNOPSIS... Surface low pressure will move northeast through western Pennsylvania and New York to Quebec by Sunday morning. A weak trough will linger back southwest behind the low pressure system Sunday morning. High pressure will build east across the area Sunday afternoon and Sunday night. The high will slide south across the Tennessee Valley region Monday and become nearly stationary. Low pressure will move northeast through the central Great Lakes by Tuesday morning followed by a cold front Tuesday night. High pressure will build east east across the local area Wednesday night and to the mid Atlantic coast by Thursday. && .NEAR TERM /THROUGH TONIGHT/... Updated the forecast to include some patchy drizzle over the Cleveland area and east into NE Ohio and NW PA over the next couple of hours. Not expecting any measurable rain at these locations but some light drizzle from the low stratus deck will allow for a couple flips of the wiper blades early this morning. Previous discussion... Upper level low pressure system will move east into the Carolina states by Sunday night allowing an upper level ridge of high pressure to build east into the region. Surface low pressure over western Pennsylvania will move quickly northeast of the area tonight. The low continues to produce cyclonic flow over the western portions of the forecast area this afternoon affecting Toledo and Findlay. Eventually, the band of precipitation will gradually dissipate this evening. Another band of showers and even thunderstorms will continue to expand over the eastern portions of the forecast area affecting Crawford and Erie Counties in Pennsylvania. This convection continues to develop with day time heating and clearing. Surface temperatures climbed into the 50s to near 60 as well aiding in destabilization. Eventually, the whole package will move out to the east and drier air will begin to push east into the local area. There is the possibility that some light fog will develop over the Pennsylvania counties late tonight. Otherwise, rest of the area should not see a problem with the fog at this time. Generally fair weather is expected for tomorrow into tomorrow night as the high pressure begins to build east into the area. Cool air advection will take place across the area tonight and Sunday but some warming into the 60s is expected in the west where there is a greater potential for some sun. Overnight lows both tonight and Sunday night will be in the lower to middle 40s. Slight warm air advection will take place Sunday night in the west. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... The short term begins Monday with models showing a ridge extending north across eastern Ohio and nwrn PA from the central and southern Appalachians. Low pressure will be centered over Iowa with a stationary front across the central lakes. An upper ridge will be building into the area as well. Eastern Ohio and nwrn PA however will still begin the day under the weakening influence of low pressure over the VA coast. Am concerned that lingering clouds will be in nwrn PA right in the morning but with the building ridge expect any clouds will break through the morning. Will begin with about 65% clouds there and then decrease through the morning. Elsewhere expect PC skies. The upper ridge will drift east Monday night allowing clouds to increase towards morning west, the moisture associated with low pressure moving into the central lakes. A cold front associated with the low will move through Tuesday evening likely touching off showers and thunderstorms. Will have chance to likely pops Tuesday and Tuesday night. Wednesday models are a bit divergent with the GFS drying the area from the north with high pressure building in while the ECMWF keeps the area moist. For now will favor the drier GFS but will still hold onto a small chance pop. Highs Monday and Tuesday 68 to 75. Highs Wednesday a few degrees lower. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Thursday the GFS shows high pressure moving in from the north. Models however remain divergent with the ECMWF remaining much more moist. For now, will go with a predominantly dry forecast with only 30% or less pops Thursday night and Friday as a cold front moves through. Highs in the 60s. && .AVIATION /06Z Sunday THROUGH Thursday/... The main challenges for pilots and aviation interest around northern Ohio and northwest Pennsylvania will be potential for low ceilings and light fog later tonight into Sunday morning. Guidance indicates most areas will lower to at least IFR ceiling during the middle of the night and a few locations will go even lower to LIFR. There will be the potential for a little light fog about 5sm for a couple TAF locations early Sunday morning. ERI has the better potential for seeing light fog down to 2sm early Sunday morning. Ceilings will impact to MVFR to VFR late Sunday morning or midday. Winds will not be a impactful concern with light westerly to variable winds 5 knots or less. OUTLOOK...Non-VFR possible Tuesday into early Wednesday. && .MARINE... Update...Updated to drop small craft advisory and lakeshore flood warning. Winds, waves and water levels came down quickly into early evening as expected. Original...Will continue with the small craft headline into the evening. Winds still in the 20 to 25 knot range at a number of locations. Have also extended the coastal flood warning to end at the same time. Winds will diminish quickly this evening as the low fills and moves onto the eastern end of the lake. Lake levels should then drop back toward recent averages. Sunday through Monday the pressure gradient will remain weak across the lake with light winds expected. Tuesday low pressure moves northeast through the central lakes. Winds will turn southwest but guidance still suggests 10 to 15 knots for the day. Wednesday and Thursday winds will again be light as high pressure dominates the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy/Sefcovic SHORT TERM...TK LONG TERM...TK AVIATION...Griffin MARINE...TK
Hazardous weather outlook, Apr 20, 5:57 PM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 557 PM EDT Sat Apr 20 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-212200- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 557 PM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-212200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 557 PM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 20, 10:56 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1056 PM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HEAVY RAIN 2 NE NORTH ROBINSON 40.81N 82.83W
04/20/2019 M2.10 INCH CRAWFORD OH PUBLIC
2.1 INCHES OF RAIN IN THE LAST 34 HOURS.
&&
DKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:01 AM EDT | River Flood Warning | CLE | Marion | 49 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.